Secondary Logo

Institutional members access full text with Ovid®

Share this article on:

Voriconazole-Induced Periostitis After Allogeneic Stem Cell Transplantation

Haemels, Maarten, MD*; Pans, Steven, MD, PhD†‡; Schoemans, Hélène, MD§∥; Goffin, Karolien, MD, PhD*‡; Gheysens, Olivier, MD, PhD*‡; Jentjens, Sander, MD*

doi: 10.1097/RLU.0000000000002383
Interesting Images

A 34-year-old man with history of Hodgkin lymphoma presented 7 months after allogeneic stem cell transplantation with an unexplained severe musculoskeletal pain syndrome. A 99mTc-MDP bone SPECTCT showed multiple foci with moderate to intense bone uptake across the axial and appendicular skeleton consistent with periostitis. The patient had been on voriconazole daily for 4 months to treat an Aspergillus pneumonia, and in the absence of other causes, a drug-induced periostitis was suspected. Voriconazole was changed to posaconazole with complete resolution of the musculoskeletal symptoms within 3 weeks.

From the Departments of *Nuclear Medicine and Molecular Imaging, and

Radiology, University Hospitals Leuven;

Department of Imaging and Pathology, Catholic University of Leuven;

§Department of Hematology, University Hospitals Leuven; and

Department of Public Health and Primary Care, Catholic University of Leuven, Leuven, Belgium.

Received for publication August 31, 2018; revision accepted October 7, 2018.

Conflicts of interest and sources of funding: none declared.

Correspondence to: Sander Jentjens, MD, Department of Nuclear Medicine and Molecular Imaging, University Hospitals Leuven, Herestraat 49, 3000 Leuven, Belgium. E-mail: sander.jentjens@uzleuven.be.

Copyright © 2019 Wolters Kluwer Health, Inc. All rights reserved.